Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 3, 2007, 8:00 PM CDT for Smith County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 3, 2007, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 040103 FFWSHV TXC423-040300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 800 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF TYLER... * UNTIL 1000 PM CDT * AT 750 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN TYLER AROUND THE INTERSECTION OF BONNER AND FERGUSON. WATER WAS DEEP ENOUGH TO STALL A VEHICLE. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3223 9540 3223 9518 3241 9518 3241 9540 $$ 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:37 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 3, 3:37 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 337 PM CDT TUE JUL 3 2007 .DISCUSSION... WILL CONTINUE WITH PERSISTENCE...AT LEAST THROUGH THURSDAY. UPPER LOW NOW APPEARS TO BE CENTERED OVER THE CONCHO VALLEY AND CONTINUES TO DIG SOUTHWEST IN RESPONSE TO BUILDING HIGH PRESSURE OVER THE SOUTHWEST U.S. SOME DISAGREEMENT IN MODELS ON WHERE THE CIRCULATION WILL END UP...BUT GFS PLACES IT NORTHERN MEXICO NEAR DEL RIO BY 12Z FRIDAY. THIS POSITION COMBINED WITH A TROF MOVING ACROSS THE TENNESSEE VALLEY REGION...SHOULD ACT TO CHANGE SURFACE WINDS TO NORTHEAST AND LOW LEVEL WINDS THROUGH 80H TO MORE WESTERLY...CUTTING OFF THE MOISTURE TAP TO THE GULF. THUS THE MOIST AIRMASS OVER THE REGION SHOULD DRY SLIGHTLY...ENOUGH TO END THE HEAVY DOWNPOURS AND RESULT IN MORE SCATTERED CONVECTION...AT LEAST THROUGH THE WEEKEND. AFTER THE WEEKEND...ALL BETS ARE OFF AS GFS AGAINS REDEVELOPS A CUTOFF LOW OVER NORTH TEXAS. BY TUESDAY OF NEXT WEEK LOW LEVEL WINDS HAVE RETAPPED THE ENDLESS MOISTURE SUPPLY FROM THE GULF OF MEXICO. WILL BEGIN AN UPWARD TREND ON POPS ONCE AGAIN...BUT ONLY SLIGHTLY AT THIS POINT...AS CONFIDENCE IN GFS IS RATHER LOW WITH THIS RUN. FLASH FLOOD WATCH FOR THIS EVENING WILL BE CANCELED. AFTER 6 PM... THE CURRENT CONVECTION WILL BE ON THE DECREASE. ANY FLOODING CAN BE HANDLED BY STATEMENTS OR WARNINGS. WITHOUT A FOCUS FOR PROLONGED HEAVY RAINFALL AND LOW QPF VALUES...CAN NOT JUSTIFY A WATCH FOR WEDNESDAY. LOOKS LIKE ANOTHER REPEAT OF TODAY. FOR TEMPS...WILL BEGIN A WARMING TREND LATER HALF OF WEEK INTO THE WEEKEND WITH HIGHS CLOSER TO SEASONAL NORMALS. && .AVIATION... SCATTERED CONVECTION WILL CONTINUE THROUGH EARLY EVENING ACROSS MUCH OF THE REGION...BUT VFR CIGS/VSBYS MAY DROP TO MVFR IN/NEAR CONVECTION...WITH LOCALLY GUSTY WINDS TO 30 KTS POSSIBLE. CONVECTION IS EXPECTED TO DIMINISH BETWEEN 2-5Z...WITH AC/CIRROFORM CONVECTIVE DEBRIS LINGERING OVERNIGHT. SOME TERMINALS THAT SEE RAIN THIS AFTERNOON MAY DEVELOP LIFR CIGS OVERNIGHT...ESPECIALLY IN AREAS WHERE THE MID/HIGH CIGS THIN. COULD ALSO SEE MVFR CIGS DEVELOP OVER CNTRL/SE TX OVERNIGHT AS NEW ROUND OF CONVECTION DEVELOPS...WITH THESE LOWER CIGS LIFTING N INTO E TX AFTER 9Z. OTHERWISE...ANY LIFR/MVFR CIGS THAT DEVELOP SHOULD LIFT TO VFR BY MID/LATE MORNING WEDNESDAY...WITH SCATTERED CONVECTION DEVELOPING AGAIN OVER E TX/CNTRL LA...AND AFFECTING THE E TX TERMINALS/SHV BY MIDDAY/EARLY AFTERNOON. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 89 74 89 / 60 70 30 50 MLU 72 87 72 87 / 60 60 30 50 DEQ 71 86 71 86 / 60 60 30 50 TXK 72 86 72 86 / 60 60 40 50 ELD 72 87 72 87 / 60 60 30 50 TYR 73 86 73 86 / 60 70 40 50 GGG 74 88 74 88 / 60 70 40 50 LFK 74 88 73 88 / 60 70 40 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/15
Hazardous weather outlook, Jul 3, 12:00 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUL 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST ATMOSPHERE... RAINFALL WILL BE HEAVY AT TIMES. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE. ALSO...A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MPH AND FREQUENT AND POTENTIALLY DEADLY LIGHTNING. LOCATIONS WHICH HAVE RECEIVED HEAVY RAINFALL OVER THE PAST WEEK OR SO...WHICH INCLUDE MOST OF EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA HAVE A POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL CONTINUE THROUGH THE WORKWEEK...AND THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED...ESPECIALLY FOR SUPPORT IN THE EVENT OF FLASH FLOODING.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:39 PM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.